Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Undergoing chemotherapy for breast cancer. Not able to eat, spasm in the upper abdomen. Why?

My sister is undergoing chemotheraphy for breast cancer. She has undergone six chemo. three days back she could not swallow water or tea, however she can easily digest solid food, including ice creme, ginger ale or porridge. If she takes water, she suffers from spasm in the food pipe and upper portion of the stomach. Why is she having this problem.
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist 's  Response
Dear nittrr,
Chemotherapy does cause mucoscites. I wonder if the spasm occurs after the injestion of cold water or any cold drink.
Cold drinks suddenly cause the spasm of the injured smooth muscles of the food pipe and the stomach. This should not occur after drinking luke warm water or moderately hot drinks.
With the passage of time roughly 4 to 6 weeks after completion of chemotherapy these symptoms will go away.
Dr. J. Ticku
Clinical Oncologist
Answered: Fri, 12 Apr 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor